Alert archive / California / Beach Hazards Statements in 2013
Beach Hazards Statement 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this beach hazards statement at Dec 2, 2013, 2:16 PM PST for Los Angeles County, California. It took effect at Dec 3, 2013, 4:00 AM PST. It was in force for 32 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2013, 2:16 PM PST (22:16 UTC)
- In effect from
- Dec 3, 2013, 4:00 AM PST
- Expired
- Dec 4, 2013, 12:00 PM PST
- In force
- 32 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3767 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHUS46 KLOX 022216 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 216 PM PST MON DEC 2 2013 ...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE... .A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL CAUSE MINOR TIDAL OVERFLOW FROM EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN 8 AND 9 AM ON TUESDAY AND WEDNESDAY MORNINGS. STRONG GUSTY WINDS WILL AFFECT THE INNER WATERS FROM TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING BEACHES. THE INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN INCREASED THREAT OF RIP CURRENTS. HIGH TIDES OF 6.88 FEET ON TUESDAY MORNING AT 836 AM AND 6.78 FEET ON WEDNESDAY MORNING AT 920 AM ARE EXPECTED AT LOS ANGELES HARBOR. CAZ040-041-087-030615- /O.NEW.KLOX.BH.S.0005.131203T1200Z-131204T2000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 216 PM PST MON DEC 2 2013 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A BEACH HAZARDS STATEMENT FOR MINOR COASTAL OVERFLOW DUE TO HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH WEDNESDAY MORNING. * HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. * TIMING...FROM EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING. * LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH TIDE. * IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SWEET SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
6 follow-up statements
000 WHUS46 KLOX 030520 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 920 PM PST MON DEC 2 2013 ...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE... .A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL CAUSE MINOR TIDAL OVERFLOW FROM EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN 8 AND 9 AM ON TUESDAY AND WEDNESDAY MORNINGS. STRONG GUSTY WINDS WILL AFFECT THE INNER WATERS FROM TUESDAY AFTERNOON THROUGH TUESDAY NIGHT...PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING BEACHES. THE INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN INCREASED THREAT OF RIP CURRENTS. HIGH TIDES OF 6.88 FEET ON TUESDAY MORNING AT 836 AM AND 6.78 FEET ON WEDNESDAY MORNING AT 920 AM ARE EXPECTED AT LOS ANGELES HARBOR. CAZ040-041-087-031015- /O.CON.KLOX.BH.S.0005.131203T1200Z-131204T2000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 920 PM PST MON DEC 2 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT FROM 4 AM PST TUESDAY THROUGH WEDNESDAY MORNING... * HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. * TIMING...FROM EARLY TUESDAY MORNING THROUGH WEDNESDAY MORNING. * LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH TIDE. * IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ HALL SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KLOX 030953 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 153 AM PST TUE DEC 3 2013 ...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE... .A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL CAUSE MINOR TIDAL OVERFLOW BEGINNING THIS MORNING THROUGH WEDNESDAY MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN 8 AND 9 AM THIS MORNING AND WEDNESDAY MORNING. STRONG GUSTY WINDS WILL AFFECT THE INNER WATERS FROM THIS AFTERNOON THROUGH TONIGHT...PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING BEACHES. THE INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN INCREASED THREAT OF RIP CURRENTS. HIGH TIDES OF 6.9 FEET THIS MORNING AT 836 AM AND 6.8 FEET ON WEDNESDAY MORNING AT 920 AM ARE EXPECTED AT LOS ANGELES HARBOR. CAZ040-041-087-031800- /O.CON.KLOX.BH.S.0005.131203T1200Z-131204T2000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 153 AM PST TUE DEC 3 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. * TIMING...FROM EARLY THIS MORNING THROUGH WEDNESDAY MORNING. * LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH TIDE. * IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ TH/CK SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KLOX 031752 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 952 AM PST TUE DEC 3 2013 ...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE... .A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL CAUSE MINOR TIDAL OVERFLOW BEGINNING THIS MORNING THROUGH WEDNESDAY MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN 8 AND 9 AM THIS MORNING AND WEDNESDAY MORNING. STRONG GUSTY WINDS WILL AFFECT THE INNER WATERS FROM THIS AFTERNOON THROUGH TONIGHT...PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING BEACHES. THE INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN INCREASED THREAT OF RIP CURRENTS. A HIGH TIDE OF 6.8 FEET ON WEDNESDAY MORNING AT 920 AM IS EXPECTED AT LOS ANGELES HARBOR. CAZ040-041-087-040200- /O.CON.KLOX.BH.S.0005.000000T0000Z-131204T2000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 952 AM PST TUE DEC 3 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. * TIMING...THROUGH WEDNESDAY MORNING. * LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH TIDE. * IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SWEET SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KLOX 040133 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 533 PM PST TUE DEC 3 2013 ...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE... .A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL CAUSE MINOR TIDAL OVERFLOW THROUGH WEDNESDAY MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN 8 AND 9 AM WEDNESDAY MORNING. STRONG GUSTY WINDS WILL AFFECT THE INNER WATERS THROUGH TONIGHT PRODUCING BREAKERS OF 4 TO 6 FEET ON WEST FACING BEACHES. THE INCREASED HEIGHT OF THE BREAKERS WILL PRODUCE AN INCREASED THREAT OF RIP CURRENTS. A HIGH TIDE OF 6.8 FEET ON WEDNESDAY MORNING AT 920 AM IS EXPECTED AT LOS ANGELES HARBOR. CAZ040-041-087-041200- /O.CON.KLOX.BH.S.0005.000000T0000Z-131204T2000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 533 PM PST TUE DEC 3 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. * TIMING...THROUGH WEDNESDAY MORNING. * LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH TIDE. * IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ RAT SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KLOX 041205 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 405 AM PST WED DEC 4 2013 ...HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY ARE EXPECTED TO CAUSE MINOR TIDAL OVERFLOW...ESPECIALLY DURING TIMES OF HIGH TIDE... .A COMBINATION OF HIGH TIDES AND WIND DRIVEN WAVE ACTIVITY WILL CAUSE MINOR TIDAL OVERFLOW THROUGH THIS MORNING. HIGH TIDE WILL APPROACH SEVEN FEET BETWEEN 8 AND 9 AM PST THIS MORNING. BREAKERS OF 4 TO 6 FEET WILL AFFECT WEST FACING BEACHES TODAY. THERE WILL BE AN INCREASED THREAT OF RIP CURRENTS. CAZ040-041-087-042000- /O.CON.KLOX.BH.S.0005.000000T0000Z-131204T2000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 405 AM PST WED DEC 4 2013 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL NOON PST TODAY... * HAZARDS...MINOR TIDAL OVERFLOW DURING THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. * TIMING...THROUGH THIS MORNING. * LOCATION...MAINLY WEST FACING BEACHES DURING THE TIME OF HIGH TIDE. * IMPACTS...MINOR FLOODING OF AREAS ADJACENT TO THE SURF ZONE AROUND THE TIME OF HIGH TIDE AND INCREASED RIP CURRENT ACTIVITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A BEACH HAZARDS STATEMENT IS ISSUED WHEN THREATS TO BEACH AND SURF ZONE SAFETY ARE EXPECTED OR OCCURRING. CAUTION SHOULD BE USED WHEN IN OR NEAR THE WATER. STAY NEAR OCCUPIED LIFEGUARD TOWERS AND NEVER SWIM ALONE. IF CAUGHT IN A RIP CURRENT...SWIM PARALLEL TO THE SHORE. && $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
000 WHUS46 KLOX 041944 CFWLOX COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1144 AM PST WED DEC 4 2013 CAZ040-041-087-042045- /O.EXP.KLOX.BH.S.0005.000000T0000Z-131204T2000Z/ VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- CATALINA ISLAND- 1144 AM PST WED DEC 4 2013 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT NOON PST TODAY... THE THREAT OF TIDAL OVERFLOW HAD ENDED EARLIER THIS MORNING. THERE WAS A REPORT OF MINOR BEACH EROSION NEAR HERMOSA BEACH BUT THERE WERE NO REPORTS OF FLOODING IN THE VICINITY OF LONG BEACH DURING THE SPRING TIDE THAT OCCURRED NEAR 7 FEET MONDAY MORNING AND THIS MORNING. $$ SURVEY FOR THIS PRODUCT FOUND AT HTTP://WEATHER.GOV/SURVEY/NWS-SURVEY.PHP?CODE=CHMBHS
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this beach hazards statement went out at Dec 2, 2:15 PM PST, 1 minute earlier.
Area forecast discussion, Dec 2, 2:15 PM PST, 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 215 PM PST MON DEC 2 2013 .SYNOPSIS... WARM AND DRY CONDITIONS WILL CONTINUE TODAY. A CANADIAN LOW WILL BRING POSSIBLE PRECIPITATION, A TEMPERATURE DROP, AND BREEZY WINDS ON TUESDAY INTO WEDNESDAY. THE TEMPERATURES WILL BE WELL BELOW NORMAL...WITH THE DESERTS, INTERIOR VALLEYS, AND MOUNTAINS BELOW FREEZING STARTING WEDNESDAY MORNING. A SMALL LOW WILL BRING POSSIBLE PRECIPITATION FROM LATE SATURDAY TO SUNDAY. && .SHORT TERM (TODAY-FRIDAY)... GRADIENTS CONTINUE TO TURN ONSHORE THIS AFTERNOON...WITH COASTAL AND ADJACENT VALLEY TEMPERATURES FEELING THE COOLING EFFECTS. MOUNTAINS AND INTERIOR VALLEYS ARE RUNNING WARMER THANKS TO THE LACK OF COLD EASTERLY WINDS. BREEZY WEST TO NORTHWEST FLOW SHOULD START TO SPIN UP TONIGHT OVER THE ANTELOPE VALLEY AND SOUTHERN SBA COUNTY. MID-LEVEL CLOUDS FROM A WEAK LOW PRESSURE SYSTEM ABOUT 1000 MILES SOUTHWEST OF LOS ANGELES WILL CONTINUE TO STREAM OVER THE AREA INTO THE EVENING...BUT SHOULD START TO GET SHOVED TO THE SOUTH AS THE COLD TROUGH CURRENTLY OVER WASHINGTON SAGS SOUTHWARD. BIG CHANGES ON TAP OVER THE NEXT COUPLE OF DAYS. THE AFOREMENTIONED TROUGH WILL SWING THROUGH NEVADA AND UTAH BY WEDNESDAY OR THURSDAY. ALONG THE WAY...UPPER LEVEL MOISTURE CURRENTLY OVER THE NORTHEAST PACIFIC WILL GET PULLED INTO OUR AREA...WHILE LOW-LEVEL MARINE MOISTURE DEEPENS. WITH THESE SOURCES OF MOISTURE...AND COLD-AIR ALOFT FROM THE TROUGH PROVIDING SOME DYNAMIC AND INSTABILITY LIFT...THERE WILL BE A CHANCE OF SHOWERS NEARLY EVERYWHERE TUESDAY AND TUESDAY NIGHT. THE TRACK OF THE TROUGH IS STILL SOMEWHAT UNCERTAIN AND WITH THE LACK OF ORGANIZED OR DEEP MOISTURE...CONFIDENCE ON RAIN IS ON THE LOW END...BUT THE REAL CHANCE EXISTS. SNOW LEVELS WILL START OFF ABOVE 7000 FEET ON TUESDAY...BUT DROP TO AROUND 3500 FEET TUESDAY NIGHT...THOUGH LITTLE TO NO APPRECIABLE SNOW IS EXPECTED. MEANWHILE...SURFACE LOW PRESSURE OVER NEVADA FROM THE TROUGH AND A 100+KT JET WILL GENERATE GUSTY WEST TO NORTHWEST WINDS OVER MUCH OF THE AREA. LOW-END WIND ADVISORIES WILL SOON BE IN PLAY FOR THE WINDIEST LOCATIONS LIKE THE LA MOUNTAINS AND DESERTS...AND SANTA BARBARA COUNTY. DAYTIME TEMPERATURES WILL PLUMMET ON TUESDAY AND STAY COLD THROUGH THE WEEK. BY WEDNESDAY...THE FLOW WILL TURN NORTHWEST TO NORTH AND IMPACT THE I-5 CORRIDOR AND POSSIBLY SOUTHWARD TO THE LA COAST...WITH ADVISORY LEVEL WINDS LIKELY IN THE MOUNTAINS. WITH MOISTURE EMBEDDED IN THE FLOW AND LOW SNOW LEVELS...THE NORTH SLOPES SHOULD SEE SOME LIGHT SNOW AMOUNTS...INCLUDING THE TEJON PASS. PRECIPITATION CHANCES SHOULD DIMINISH BY THE AFTERNOON. THE OTHER MAIN WEATHER STORY IS THE COLD TEMPERATURES TO FOLLOW THIS SYSTEM. DEPENDING ON HOW MUCH CLEARING WE GET TUESDAY NIGHT...THE INTERIOR SLO AND SBA VALLEYS SHOULD GET TO BELOW FREEZING AND POSSIBLY INTO HARD FREEZE TERRITORY (28 DEGREES OR BELOW). BY THURSDAY AND FRIDAY MORNING HOWEVER...THERE IS A HIGH LIKELIHOOD FOR HARD FREEZE CONDITIONS THERE...AS WELL AS THE SANTA YNEZ AND ANTELOPE VALLEYS. MOST OF THE REST OF THE AREA IS EXPECTED TO SEE TEMPERATURES IN THE 30S WITH SEVERAL FROST ADVISORIES LIKELY. .LONG TERM (SATURDAY-MONDAY)... THERE IS GROWING CONFIDENCE FOR ANOTHER TROUGH TO DROP THROUGH THE WESTERN STATES OVER THE WEEKEND...BRINGING ANOTHER POSSIBILITY FOR RAIN. WHILE THIS SYSTEM LOOKS LESS POTENT THAN EVEN TOMORROWS SYSTEM...BEING A NUMBER OF DAYS OUT...IT SEEMED WARRANTED TO HAVE AT LEAST A SLIGHT CHANCE OF SHOWERS FOR SATURDAY. WHILE TEMPERATURES WILL REMAIN COOL INTO EARLY NEXT WEEK...THE ADDED MOISTURE FROM THE TROUGH SHOULD HELP MORNING LOW TEMPERATURES COME UP FROM THE HARD FREEZE CONDITIONS. && .AVIATION...02/1800Z. LOW CONFIDENCE IN THE TIMING OF THE ONSET OF MVFR CEILINGS EXPECTED TO PUSH INTO THE COASTAL AND VALLEY SECTIONS BY TUESDAY MORNING. THE CEILING HEIGHTS MAY ALSO DIFFER FROM THE TAFS. KLAX AND KBUR...MVFR TO ISOLATED IFR CEILINGS ARE EXPECTED TO MOVE ACROSS THE AIRFIELDS OVERNIGHT AND THE TAF TIMING MAY BE OFF BY TWO OR MORE HOURS AND THE CEILING HEIGHTS MAY DIFFER FROM THE TAFS. LOW CONFIDENCE IN THE 18Z TAFS. && .LOX WATCHES/WARNINGS/ADVISORIES... GALE WARNING (SEE LAXMWWLOX). SMALL CRAFT ADVISORY (SEE LAXMWWLOX). FREEZE WATCH (SEE LAXNPWLOX). WIND ADVISORY (SEE LAXNPWLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...KITTELL AVIATION...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Dec 2, 6:00 AM PST, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST MON DEC 2 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-031400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST MON DEC 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE...REST OF TODAY AND TONIGHT LINGERING LONG PERIOD WESTERLY SWELL WILL CONTINUE TO GENERATE DANGEROUS RIP CURRENTS ALONG LOCAL BEACHES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY A COLD STORM SYSTEM WILL APPROACH THE AREA TUESDAY. ON TUESDAY AND TUESDAY NIGHT...THIS SYSTEM WILL BRING THE POSSIBILITY OF LIGHT RAIN AND MOUNTAIN SNOW SHOWERS TO PORTIONS OF THE AREA...ALONG WITH GUSTY WESTERLY WINDS ACROSS THE MOUNTAINS AND DESERTS. WEDNESDAY THROUGH FRIDAY SHOULD BE MOSTLY DRY ASIDE FROM A FEW MOUNTAIN SHOWERS. THE VERY COLD AIR MASS WILL LIKELY BRING WIDESPREAD HARD FREEZE TEMPERATURES FROM WEDNESDAY MORNING THROUGH FRIDAY MORNING TO THE INTERIOR REGION...AND TEMPERATURES RIGHT AROUND FREEZING FOR MANY OF THE COASTAL VALLEYS. * GALE WATCH...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS * * SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS * .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ASR
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 8:42 AM PST | Gale Warning | LOX | 52 hr | |
| Dec 2, 2:16 PM PST | Small Craft Advisory | LOX | 24 hr | |
| Dec 2, 2:16 PM PST | Small Craft Advisory | LOX | 13 hr | |
| Dec 2, 3:20 PM PST | Freeze Watch | LOX | Santa Barbara | 37 hr |
| Dec 2, 3:20 PM PST | Wind Advisory | LOX | Los Angeles | 43 hr |
Nearby
Beach Hazards Statements in California, 2013Every beach hazards statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.